Alert archive / Arkansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 113, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 5, 2013, 7:58 PM CDT for Crittenden County, Arkansas; Shelby County, Tennessee. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2013, 7:58 PM CDT (00:58 UTC)
- Expired
- Jun 5, 2013, 8:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Crittenden County, AR, Shelby County, TN
The radar
The Memphis radar (KNQA), 28 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 8:05 PM CDT | TORNADO | Marion, AR | FUNNEL CLOUDS DESCENDED INTO A TORNADO JUST WEST OF THE MISSISSIPPI RIVER AS REPORTED BY A TRAINED STORM SPOTTER. THIS TORNADO MOVED EAST ONTO THE MISSISSIPPI RIVER. THIS TORNADO WAS REPORTED AS A WATER SPOUT BY THE COAST GUARD AS IT MOVED ACROSS THE RIVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.0 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1419 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
253 WUUS54 KMEG 060058 SVRMEG ARC035-TNC157-060130- /O.NEW.KMEG.SV.W.0113.130606T0058Z-130606T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 758 PM CDT WED JUN 5 2013 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CRITTENDEN COUNTY IN EASTERN ARKANSAS... WEST CENTRAL SHELBY COUNTY IN SOUTHWEST TENNESSEE... * UNTIL 830 PM CDT * AT 758 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7 MILES NORTH OF CRAWFORDSVILLE...OR 7 MILES NORTHEAST OF EARLE...AND MOVING SOUTHEAST AT 30 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARION AND WEST MEMPHIS. THIS WARNING ALSO INCLUDES AREAS NEAR BRANDYWINE LAKE...CORONEE LAKE AND WAPANOCCA LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3526 8993 3506 9007 3528 9049 3544 9038 TIME...MOT...LOC 0058Z 300DEG 24KT 3532 9034 $$
1 follow-up statement
609 WWUS54 KMEG 060121 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 821 PM CDT WED JUN 5 2013 ARC035-TNC157-060130- /O.CON.KMEG.SV.W.0113.000000T0000Z-130606T0130Z/ CRITTENDEN AR-SHELBY TN- 821 PM CDT WED JUN 5 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR WESTERN SHELBY AND EAST CENTRAL CRITTENDEN COUNTIES... AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR HARVARD...OR NEAR MARION...MOVING SOUTHEAST AT 30 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARION... TURRELL...WEST MEMPHIS...BOOKER...VINCENT...JULIUS...CUNNINGHAM CORNER...EBONY...GAVIN...CLARKEDALE...JAMES MILL...HARVARD...BRIARK AND BRIDGE JUNCTION. THIS WARNING ALSO INCLUDES AREAS NEAR BRANDYWINE LAKE...CORONEE LAKE AND WAPANOCCA LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3522 9036 3539 9027 3526 8993 3506 9007 TIME...MOT...LOC 0121Z 300DEG 24KT 3524 9018 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 6:07 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jun 5, 6:07 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 607 PM CDT WED JUN 5 2013 .DISCUSSION... /ISSUED 418 PM CDT WED JUN 5 2013/ 20Z SURFACE ANALYSIS PLACES A SURFACE LOW OVER SOUTHERN MINNESOTA WITH A TRAILING COLD FRONT ACROSS EASTERN IOWA AND WESTERN MISSOURI...SOUTHEAST KANASAS...OKLAHOMA...AND THE TEXAS PANHANDLE. MEANWHILE...A WEAK SURFACE BOUNDARY WAS LOCATED ACROSS NORTHERN/CENTRAL MISSISSIPPI. AS OF 3 PM CDT...TEMPERATURES RANGE FROM THE 70S ACROSS NORTH MISSISSIPPI WHERE SHOWERS AND THUNDERSTORMS HAVE OCCURRED FOR MUCH OF THE AFTERNOON AND MAINLY 80S ELSEWHERE. STRONG TO SEVERE THUNDERSTORM POTENTIAL TONIGHT INTO THURSDAY AND SHOWER/THUNDERSTORM POTENTIAL IN THE LONG TERM ARE THE PREDOMINANT FORECAST CHALLENGES IN THIS AFTERNOON/S FORECAST. SHORT TERM...(TONIGHT THROUGH SATURDAY)...A MESOSCALE CONVECTIVE VORTEX /MCV/ OVER THE SOUTHERN HALF OF MISSOURI COMBINED WITH A LINGERING WEAK SURFACE BOUNDARY ACROSS NORTH MISSISSIPPI HAVE COMBINED WITH DAYTIME INSTABILITY AND SURFACE/LOW LEVEL MOISTURE CONVERGENCE TO PRODUCE SHOWERS AND THUNDERSTORMS MAINLY SOUTH OF I-40...ESPECIALLY ACROSS NORTH MISSISSIPPI THIS AFTERNOON. A FEW ISOLATED STRONG THUNDERSTORMS MAY BE POSSIBLE ALONG THE I-40 CORRIDOR THROUGH EARLY EVENING. MEANWHILE...FURTHER SOUTH ACROSS NORTH MISSISSIPPI SHOWERS AND THUNDERSTORMS HAVE WORKED OVER THE ATMOSPHERE AND CONFIDENCE STRONG TO SEVERE THUNDERSTORM RE- DEVELOPMENT REMAINS NEARLY NON-EXISTENT. SHORT TERM MODELS HAVE EXPERIENCED DIFFICULTY WITH THE OVERALL HANDLING OF THE MCV OVER SOUTHERN MISSOURI AND CONFIDENCE SUBSEQUENTLY REMAINS LOWER TONIGHT WITH THE OVERALL SHOWER/THUNDERSTORM CHANCES TONIGHT AS A COLD FRONT APPROACHES THE LOWER MISSISSIPPI VALLEY. AS A RESULT...HAVE KEPT POPS IN THE HIGH END CHANCE CATEGORY INSTEAD OF LIKELY/CATEGORICAL. NONETHELESS...A COLD FRONT IS EXPECTED TO MOVE INTO THE MID SOUTH THURSDAY AND THURSDAY NIGHT AND LIKELY POPS SEEM REASONABLE ACROSS MUCH OF THE MID SOUTH...ESPECIALLY EAST OF THE MISSISSIPPI RIVER. INSTABILITY WILL INCREASE ONCE AGAIN WITH SURFACE BASED CAPE VALUES APPROACHING OR EXCEEDING 2000 J/KG...0-6 KM BULK SHEAR VALUES AVERAGING AROUND 20 KTS...AND PRECIPITABLE WATER VALUES AROUND 1.5 INCHES. A FEW RATHER UNORGANIZED STRONG TO PERHAPS ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY...MAINLY ACROSS NORTH MISSISSIPPI WITH DAMAGING WINDS AND LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL AS THE MAIN SEVERE WEATHER THREATS. SHOWER AND THUNDERSTORM CHANCES WILL GRADUALLY TAPER OFF BY FRIDAY EVENING AS SURFACE HIGH PRESSURE/WEAK UPPER LEVEL RIDGING SLOWLY BUILDS IN ACROSS THE REGION. LONG TERM...(SUNDAY THROUGH WEDNESDAY)...12Z LONG TERM MODELS INDICATE A POTENTIALLY UNSETTLED PATTERN WILL DEVELOP ACROSS THE LOWER MISSISSIPPI VALLEY AS AN UPPER LEVEL RIDGE OVER THE SOUTHERN/CENTRAL PLAINS TRIES TO BUILD INTO THE MIDDLE/LOWER MISSISSIPPI VALLEYS. LATEST LONG RANGE MODELS SUGGEST THE MID SOUTH WILL BE ON THE EASTERN PERIPHERY OF THE UPPER LEVEL RIDGE AXIS AND POTENTIAL FOR SUBSEQUENT MESOSCALE CONVECTIVE SYSTEM /MCS/ DEVELOPMENT. THERE IS SOME DISAGREEMENT WITH THE PLACEMENT/STRENGTH OF THE RIDGE AND KEPT POPS ON THE LOW END UNTIL MODELS COME INTO BETTER CONSENSUS. CJC && .AVIATION... 00Z TAF SET SHRAS/TSRAS STARTING TO FIRE UP ACROSS NORTHEAST ARKANSAS IN ASSOCIATION WITH A SHORTWAVE THAT IS MOVING ACROSS SOUTHERN MISSOURI. EXPECT THIS ACTIVITY TO BLOSSOM DURING THE EVENING HOURS AS INTERACTION OCCURS WITH LEFTOVER BOUNDARIES FROM EARLIER CONVECTION. WILL HAVE TEMPOS FOR LOWER CIGS/VSBYS AT KJBR AND KMKL. MAY NEED A TEMPO AT KMEM BUT FOR NOW WILL LEAVE OUT UNTIL MORE DEVELOPMENT OCCURS. ALTHOUGH..WILL CONTINUE MENTION OF VCTS FROM 4Z INTO THE OVERNIGHT HOURS AT KMEM. LIGHT SOUTHERLY WINDS WILL OCCUR THROUGH MUCH OF THE EVENING...TURNING TO THE NORTHWEST AND INCREASING TO AROUND 8 KTS DURING THE OVERNIGHT TO MID-MORNING HOURS. KRM && && .PRELIMINARY POINT TEMPS/POPS... MEM 71 85 67 83 / 50 60 40 10 MKL 69 83 65 82 / 50 60 50 20 JBR 67 82 65 81 / 50 50 30 10 TUP 71 85 67 84 / 50 70 60 30 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 5, 6:43 PM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 643 PM CDT WED JUN 5 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-070145- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 643 PM CDT WED JUN 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS EAST AND NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE...AND NORTHWEST MISSISSIPPI. THE SEVERE WEATHER THREATS WILL BE DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW STRONG TO PERHAPS ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ON THURSDAY...ESPECIALLY ACROSS NORTH MISSISSIPPI. DAMAGING WINDS WILL BE THE MAIN THREAT FOR ANY THUNDERSTORMS THAT REACH SEVERE LIMITS. LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL IS ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT ANY SEVERE WEATHER...INCLUDING WIND DAMAGE...LARGE HAIL...OR TORNADOES TO THE NATIONAL WEATHER SERVICE OFFICE IN MEMPHIS TENNESSEE VIA OUR SPOTTER HOTLINE...NWS MEMPHIS WEBSITE...OR OUR FACEBOOK-NWS CHAT PAGES. JLH
In the hours before
Local storm report, Jun 5, 2:53 PM CDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
253 PM CDT WED JUN 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM TSTM WND DMG 2 W TUPELO 34.26N 88.77W
06/05/2013 LEE MS AMATEUR RADIO
A FEW TREES DOWN ALONG WITH NUMEROUS 3-4 INCH DIAMETER
LIMBS DOWN IN DOWNTOWN TUPELO.
&&
CJCLocal storm report, Jun 5, 6:53 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
653 PM CDT WED JUN 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG WALDENBURG 35.56N 90.93W
06/05/2013 POINSETT AR FIRE DEPT/RESCUE
SEVERE WINDS DOWNED A POWERLINE...SEVERAL BILLBOARD...AND
SEVERAL BUSINESS SIGNS.
&&
JLHLocal storm report, Jun 5, 6:57 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
657 PM CDT WED JUN 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG WALDENBURG 35.56N 90.93W
06/05/2013 POINSETT AR FIRE DEPT/RESCUE
SEVERE WINDS DOWNED A POWERLINE...SEVERAL BILLBOARD...AND
SEVERAL BUSINESS SIGNS. ROOFS ALSO REPORTED OFF OF
WAREHOUSE BUILDINGS.
&&
JLHLocal storm report, Jun 5, 7:22 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
722 PM CDT WED JUN 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG WALDENBURG 35.56N 90.93W
06/05/2013 POINSETT AR FIRE DEPT/RESCUE
SEVERE WINDS DOWNED A POWERLINE...SEVERAL BILLBOARD...AND
SEVERAL BUSINESS SIGNS. ROOFS ALSO REPORTED OFF OF
WAREHOUSE BUILDINGS. POWERPOLES SNAPPED NORTHWEST AND
SOUTHEAST OF WALDENBURG.
&&
JLHLocal storm report, Jun 5, 7:44 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
744 PM CDT WED JUN 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL 1 N JERICHO 35.30N 90.23W
06/05/2013 M1.00 INCH CRITTENDEN AR TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED AT MILE MARKER 18 ALONG
INTERSTATE 55 APPROXIMATELY 1 MILE NORTH OF JERICHO.
&&
JLHThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:15 PM CDT | Tornado Warning | MEG | Crittenden | 30 min |
| Jun 5, 7:27 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Mississippi | 48 min |
| Jun 5, 7:45 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden | 45 min |
| Jun 5, 8:07 PM CDT | Tornado Warning | MEG | Crittenden | 23 min |
| Jun 5, 8:50 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Lee, St. Francis | 25 min |
| Jun 5, 7:55 PM CDT | Severe Thunderstorm Warning | MEG | Henry, Weakley | 50 min |
| Jun 5, 9:28 PM CDT | Severe Thunderstorm Warning | MEG | Lake, Obion | 32 min |
| Jun 5, 9:49 PM CDT | Severe Thunderstorm Warning | MEG | Lake, Obion | 26 min |
| Jun 5, 10:00 PM CDT | Severe Thunderstorm Warning | MEG | Obion | 15 min |
| Jun 5, 10:04 PM CDT | Flash Flood Warning | MEG | Lake, Obion | 116 min |
| Jun 5, 10:12 PM CDT | Severe Thunderstorm Warning | MEG | Lake, Obion | 48 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2013Severe Thunderstorm Warnings in Tennessee, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.